Alert archive / Indiana / Frost Advisories in 2024

Frost Advisory 2, NWS Indianapolis, IN

April 21, 202439 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Apr 21, 2024, 3:15 AM EDT for 39 counties in Indiana. It took effect at Apr 22, 2024, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2024, 3:15 AM EDT (07:15 UTC)
In effect from
Apr 22, 2024, 1:00 AM EDT
Expired
Apr 22, 2024, 9:06 AM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WWUS73 KIND 210715
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
315 AM EDT Sun Apr 21 2024

INZ021-028>031-035>049-051>057-060>065-067>072-212000-
/O.NEW.KIND.FR.Y.0002.240422T0500Z-240422T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
315 AM EDT Sun Apr 21 2024

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Central Indiana.

* WHEN...From 1 AM to 10 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
4 follow-up statements
895 
WWUS73 KIND 211435
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1035 AM EDT Sun Apr 21 2024

INZ021-028>031-035>049-051>057-060>065-067>072-212245-
/O.CON.KIND.FR.Y.0002.240422T0500Z-240422T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
1035 AM EDT Sun Apr 21 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
MONDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 1 AM to 10 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
063 
WWUS73 KIND 211815
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
215 PM EDT Sun Apr 21 2024

INZ021-028>031-035>049-051>057-060>065-067>072-220215-
/O.CON.KIND.FR.Y.0002.240422T0500Z-240422T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
215 PM EDT Sun Apr 21 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
MONDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 1 AM to 10 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
063 
WWUS73 KIND 212352
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
752 PM EDT Sun Apr 21 2024

INZ021-028>031-035>049-051>057-060>065-067>072-220800-
/O.CON.KIND.FR.Y.0002.240422T0500Z-240422T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
752 PM EDT Sun Apr 21 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
MONDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...All of central Indiana.

* WHEN...From 1 AM to 10 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
946 
WWUS73 KIND 221306
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
906 AM EDT Mon Apr 22 2024

INZ021-028>031-035>049-051>057-060>065-067>072-221415-
/O.CAN.KIND.FR.Y.0002.000000T0000Z-240422T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
906 AM EDT Mon Apr 22 2024

...FROST ADVISORY IS CANCELLED...

Temperatures have risen into the 40s. Frost is no longer expected.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

JP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 21, 3:04 AM EDT, 11 minutes earlier. Its key messages:

  • Mostly cloudy this morning with gradual clearing
  • Frost late tonight through Monday morning
  • Increasing rain chances Tuesday with low chance for thunderstorms
  • Temperatures near or below normal the next week
Area forecast discussion, Apr 21, 3:04 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
304 AM EDT Sun Apr 21 2024

.KEY MESSAGES...

- Mostly cloudy this morning with gradual clearing

- Frost late tonight through Monday morning

- Increasing rain chances Tuesday with low chance for
  thunderstorms

- Temperatures near or below normal the next week

&&

.SHORT TERM (Today and tonight)...
Issued at 304 AM EDT Sun Apr 21 2024

An upstream positively tilted upper trough will cross through
Indiana by early afternoon. Sensible weather impacts will be clouds.
Stratus has been more persistent than expected early this morning
due to residual low-level moisture and increasing ascent from the
trough. Trends suggest this may linger through at least early-mid
morning with more midlevel clouds and cirrus also preceding the
trough's passage. We expect to remain dry today with ascent not
being enough to overcome pronounced subsidence inversion and dry
layer.

Clearing and MSLP pattern supporting light winds raises concern for
at least patchy frost across central Indiana tonight through early
Monday morning. Greater frost coverage may favor southern portions
of the area closer to MSLP high center where a longer period of very
light or calm winds may occur. Urban areas including Indianapolis
are the least likely to experience frost. Will cover this potential
with a Frost Advisory.

&&

.LONG TERM (Monday through Saturday)...
Issued at 304 AM EDT Sun Apr 21 2024

.Monday...

A cooler and drier pattern continues this weekend and into early
next week for Central Indiana. Currently focusing on the potential
for patchy frost Monday morning for wind sheltered and low lying
areas. Surface high pressure becomes centered over Arkansas Monday
with a weak low level pressure gradient extending into the Ohio
Valley. Winds Monday morning fall to 5 kts or less, with South
Central and Eastern Indiana having the best chance for calm winds
and better radiational cooling. Confidence is increasing for frost
potential for this time period, so will go ahead and issue a frost
advisory through around 10 AM Monday. Not too concerned for frost
within urban areas, especially within Marion County, however still
take precautions as temps in the low to mid 30s can still damage
sensitive vegetation.

Other that potnetial for frost, no other hazards expected through
Monday.

.Tuesday through Next Weekend...

Brief ridging builds in Tuesday ahead of another upper trough diving
into the Great Lakes region from the northwest. Warm air advection
ahead of the associated surface low tracking through Michigan should
lead to temperatures near average in the mid 60s, but with the
threat for rain. Sufficient moisture return combined with increasing
dynamics supports likely POPs on Tuesday. Guidance is coming into
better agreement for timing of precipitation, with the mid to late
afternoon timeframe having the highest PoPs. Model CAPE and
instability values for Tuesday are still fairly low, so not
concerned with severe weather at this moment, but a few
thunderstorms may be possible.

Cold air advection and surface high pressure building in behind the
departing low will allow for quiet weather conditions to return
briefly Wednesday and Thursday. Another chance for frost returns
Thursday morning as high pressure becomes centered over the Great
Lakes. Watching North Central Indiana for the best chance for frost.

.Friday into Next Weekend...

Another pattern shift is expected to take place late in the week
with a much warmer and wetter weather pattern setting up for Late
April into early May. Mid to long range guidance has been consistent
in showing an active storm track setting up in the Plains beginning
Friday. Ridging builds over the Midwest with a southwest flow
pattern over the Plains. Numerous strong lows and associated fronts
are expected to push northeast from the Plains and into the Great
Lakes region during this timeframe resulting in multiple chances for
shower and thunderstorms. Warm front pushes northward through
Indiana on Friday bringing the first chance for showers and storms.
Model disagreement increases into the weekend. While confidence is
lower on exact details of timing of storms, exact track of lows and
fronts, confidence is high in a wetter and warmer pattern continuing
through the weekend and into the next week.

One thing to note, Indianapolis is already in the top 13 for wettest
April's on record. Numerous chances for rainfall Tuesday, and then
again the weekend of April 27-28th will likely push Indianapolis at
least into the top 10 for wettest April's on record.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 122 AM EDT Sun Apr 21 2024

Impacts:

- None

Discussion:

~5,000 ft stratus should gradually clear during the pradawn hours.
Cirrus will be periodically observed otherwise. VFR conditions will
prevail. Winds will be steady from the west-northwest generally
below 10 knots.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...BRB
LONG TERM...CM
AVIATION...BRB
Hazardous weather outlook, Apr 20, 3:33 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
333 PM EDT Sat Apr 20 2024

INZ021-028>031-035>049-051>057-060>065-067>072-211945-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
333 PM EDT Sat Apr 20 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few thunderstorms are possible on Tuesday. Lightning is a
hazard with any storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

WFO IND

In the hours before

Special weather statement, Apr 20, 9:27 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
927 PM EDT Sat Apr 20 2024

INZ021-028>031-035>049-051>057-060>065-067>072-210930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, Parker City, Clinton,
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle,
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield,
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville,
Mooresville, Greenwood, Franklin, Shelbyville, Rushville,
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield,
Jasonville, Worthington, Bloomington, Nashville, Columbus,
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford,
Mitchell, Seymour, and North Vernon
927 PM EDT Sat Apr 20 2024

...Isolated Frost Possible across Central Indiana Overnight...

Low temperatures overnight across Central Indiana are expected to
fall to the middle and upper 30s, however significant cloud cover
is expected overnight should prevent widespread fog.

Isolated frost will still be possible due to light northwest
winds, cool temperatures and any thin spots of cloud cover.

People with agricultural interests may wish to take measures to
protect sensitive vegetation should a frost occur.

Nearby

Frost Advisories in Indiana, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.